# SDR 2009FA0000910

- Difficulty date: September 29, 2009
- Submitted: October 26, 2009
- Operation: General aviation
- System (JASC): 2420 · AC Generation System
- Part: Switch
- Part number: 35380132103
- Condition: Shorted
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS SWITCH IS ONE OF THE NEW REPLACEMENT SWITCHES FOR ACFT UNDER AD2008-13-17.  THE SWITCH WAS ACTUATED AND THE TOGGLE BROKE OUT OF THE PLASTIC HSG ALLOWING THE TOGGLE TO COME PART WAY OUT OF THE SWITCH.  UPON INSPECTION, IT IS BELIEVED THAT THERE WAS NO PIN INSTALLED IN THE TOGGLE PORTION WHERE THE BALL ROTATES AND THIS APPLIED PRESSURE ON THE HSG CAUSING IT TO BREAK.  VERIFY THAT SWITCHES HAVE A PIN INSTALLED BY VISUALLY INSPECTING THE TOGGLE BALL INSIDE THE HOLD DOWN.  THE PIN IS CLEARLY VISIBLE INSIDE THAT AREA.  THIS BREAK WAS DISCOVERED BEFORE THE PART WAS INSTALLED IN AN ACFT.  HAD THIS PART BEEN INSTALLED, IT COULD HAVE CAUSED A FIRE HAZARD DUE TO THE SWITCH SHORTING.  (K)
